I completed Aczone 6 months ago and two rounds of...
I completed Aczone 6 months ago and two rounds of doxy, along with birth control to control my 20 year treatment resistant acne.
I let my skin settle into a very minimal skin care routine and started retin A six months after the worst of the acne was over. My skin before aczone and doxy was covered in red, angry, aggressive cysts that left purple marks for months on my face. My goal with retin a is to improve the appearance of the texture of my skin and prevent lines and wrinkles from forming.
I am of Afro-Caribbean descent with light yellow skin. It is naturally combo but can become oily if I consume too much dairy.
In the three weeks I have taken retin a there is an increase of acne again but logically I know this to be normal as retin a does cause the skin cells to slough off and in the process can cause acne and other side effects.
Although my skin is getting blemishes, which is very unsettling, my forehead is completely smooth and I'm quite happy. I am going to forge through and not give up.
4 weeks Retin A .1% progress
I am very disheartened at what is happening with my skin. Although I know this is part of the process, it is very emotionally taxing to see red, sore spots on my face again.
I had eliminated most of the acne on my skin and was fairly happy. I am reconsidering whether I should continue with retin a. These spots will know become hyperpigmented and stay for a long time. This is the opposite of what I wanted.
I am scaling back to once a week, once these spots become less inflamed and "wound like".
Have been using very gentle cleansers and the usual routine, nothing drastic. Also have taken doxy again in the event there is an active infection in my skin again.
Wish me luck. Week 4 is definitely the height of the purge. I hope it gets no worse.